Can Cipro cure black tounge?
- 15 Nov 2013 by Bassman57
- 16 November 2013
Antibiotics often cause "black tongue". A black tongue is usually a harmless condition that can be caused by medications, smoking, poor oral hygiene, soft diet, or dry mouth. A black tongue is usually associated with elongated tongue papillae and thus, it is called “black hairy tongue” (lingua villosa nigra). The cause is thought to be a change in the normal bacteria in the mouth after antibiotic treatment or use of products that contain bismuth such as Pepto-Bismol. (“Hairy tongue” by itself can also be white or tan.) Treatment may involve improving one's diet, smoking cessation, and improved oral hygiene (including gently brushing or scraping the tongue). If this doesn't improve the condition, see your dentist for evaluation.
- Cipro Information for Consumers
- Cipro Information for Healthcare Professionals (includes dosage details)
- Side Effects of Cipro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 18 Jun 2010 • 2 answers
Updated 8 May 2013 • 3 answers
Black Cohosh - My wife gets nauseous when taking black cohash for pre-menopausal symptoms, i.e., hot
Updated 14 Oct 2011 • 1 answer
Itching all over my body. Could this be a reaction to cipro? Taken cipro many times with no problem?
Updated 23 Nov 2018 • 3 answers
Updated 6 Aug 2017 • 2 answers